MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539260
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted to the biliary tract to treat a multiple biliary calculi during endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the inner sheath core could not be pulled out and it was fractured.It was noted that the biliary duct was narrow.The procedure was completed using another of the same device there was no patient complications reported as a result of this event and the condition of the patient was reported to be stable.Note: it was reported that the guidewire was in the patient during the attempted deployment.Per the ifu, "if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed.".
 
Additional Manufacturer Narrative
Block e1: initial reporter address:(b)(6).Block h6: imdrf device code a0401 captures the reportable event of catheter guide - break.
 
Additional Manufacturer Narrative
Block e1: initial reporter address: (b)(6) block h6: imdrf device code a0401 captures the reportable event of catheter guide - break.Block h11: a flexima biliary stent was received for analysis.Visual examination of the returned device found the guide catheter kinked and unraveled.Additionally, the push catheter suture hole was torn.Also, the stent was still attached to the push catheter suture hole.Product analysis did not confirm the reported event of guide catheter break as there was no breakage on the guide catheter.The guide catheter was returned kinked and unraveled.The damages on the guide catheter may be related to user manipulation, some technique applied during procedure and/or extra force/tension to the device could have contributed to these issues, as it may have caused the push catheter suture hole to become torn.Therefore, a review and analysis of all available information indicated the most probable cause of the reported events is no problem detected a labeling review was performed and, from the information available, this device was used in a manner inconsistent with the ifu.The complainant reported that guidewire was in the patient during the attempted deployment.The ifu states that if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed.
 
Event or Problem Description

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22185037
Report Number3005099803-2025-02686
Device Sequence Number12934200
Product Code FGE
UDI-Device Identifier08714729162575
UDI-Public(01)08714729162575(17)270821(10)34683155
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00539260
Device Catalogue NumberM00539260
Device Lot Number0034683155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale
Patient Weight58 KG